MAUDE Adverse Event Report: ARTHREX, INC. 10.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 10.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 10.5 MM FLIP CUTTER II
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl procedure, at the moment that the ar-1204af-105, makes contact with the tibial bone, the tip of the ar-1204af-105, broke within the joint space.The fragment was removed and the case was completed by using a new ar-1204af-105 without further issue.
 
Additional Manufacturer Narrative
- it was reported that the device broke during the procedure.- visual evaluation identified that the cutter tip had fractured off the distal end of the device.However, without the return of the device, further investigation cannot be performed.Additionally, patient bone quality and surgical technique were not reported.- the root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces while prying / leveraging the device.- the reported event is confirmed based on the investigation of the returned pictures.

Brand Name
10.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11602653
Report Number1220246-2021-02827
Device Sequence Number3157430
Product Code HWE
UDI-Device Identifier00888867004122
UDI-Public00888867004122
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number10.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-105
Device Lot Number0086102449
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1